MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400165
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930); Inflammation (1932); Urinary Retention (2119)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 unique identifier (udi) for balloon: (b)(4).D4 unique identifier (udi) for pump: (b)(4).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) presented with acute urinary retention accompanied by pelvic pain.Laboratory tests revealed an inflammatory syndrome, and an abdominopelvic computed tomography scan showed findings suggestive of an infection.The aus was explanted, and the patient was treated with antibiotics.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for balloon:(b)(4).D4 unique identifier (udi) for pump: (b)(4).Upon receipt at our quality assurance laboratory, this aus cuff and pump underwent a thorough analysis.The components were visually and leak tested; and the pump was also functionally tested.It was found to had tool mark and sharp instrument damage along the lateral edge of the cuff shell towards the cuff tab.Cuff passed leakage test.Regarding the pump, it passed visual inspection and leakage test; however, it did not pass the functional testing as the output pressure was measured below specification.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Additionally, the functional problems found in the pump could affect the device performance.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23092118
Report Number2124215-2025-65719
Device Sequence Number18770888
Product Code EZY
UDI-Device Identifier00878953000763
UDI-Public(01)00878953000763(17)280213(10)1100259447
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400165
Device Catalogue Number72400165
Device Lot Number1100259447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024 / LOT 1100682711; BALLOON: UPN 72400024 / LOT 1100682711; PUMP: UPN 72400098 / LOT 1100687343; PUMP: UPN 72400098 / LOT 1100687343
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale